MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341205
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ mm+ 330cc returned device.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Some breast ptosis is a normal component of the mature breast.Ptosis becomes undesirable when the breast parenchyma predominates below the areola, droops considerably below the inframammary fold and the nipple points downward.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.Ptosis is a known complication associated with these devices and is referenced in our current product insert data sheet.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: migration.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 62-year-old caucasian female patient underwent a primary breast augmentation with two 300cc mentor memoryshape breast implants and experienced bilateral device migrations and a rupture on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2023.This report is for the left side device.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16844777
Report Number1645337-2023-05021
Device Sequence Number6823232
Product Code FTR
UDI-Device Identifier00081317005322
UDI-Public00081317005322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2019
Device Model Number3341205
Device Catalogue Number3341205
Device Lot Number6877373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite